Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Was on levothroxine, coumadin, vitamin C. Can I get off coumadin?

i had first episode of a- flutter in fall of 2004. my thyroid was out of whack. i was put on 75 mcg of levothyroxine ,coumadin,cartia 180 mg.,andmetroprol 100mg. heart went into normal sinus rhythm in week or problems. in 2009, dr. did tests ,said he thought it was caused by thyroid and took me off coumadin and reduced metroprol to 50mg. fall of 2011 i went through very stressful 9 months taking care of and losing a loved one and business stress at same time.i stated taking 0000mg of vitamin c injan.2012,did bloodwork in feb.2012,and thyroid,which had been steady since 2004 went from 2.9 to over 16.dr. increased levothyroxin to 100mcg and it took 2 get back in normal range.before that happened on march 20,2012 heart went back into a-flutter .2 weeks later it went back into sinus problem since.what are options to eventually get off coumadin?
Asked On : Fri, 24 Aug 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HealthCareMagic,

You haven't mentioned your age.

Coumadin contains warfarin. It is an anticoagulant, anti-platelet and thrombolytics agent.

This drug is no longer actively marketed by Bristol Myers Squibb.

Atrial flutter can lead to formation of thrombus in the atria, and it is most common cause of cardioembolic stroke. Patients with atrial flutter thus requires some form of anticoagulant or anti-platelet agent.

On the basis of risks and benefits of warfarin therapy, your cardiologist can decide to continue on it or prescribe other drug like aspirin.

Thanks for your trust in Healthcaremagic and posting your query with HCM.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Mon, 27 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor